Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Naltrexone
Oct 23, 2003

I have been infected with HIV and HEP C which I acquired on the job for about 6 1/2 years now. I had to finally stop working last year and unfortunately I am a recovering alcoholic. I recently got myself back in treatment and AA and seem to be on track but am still taking Naltrexone. The doctor in treatment put me on this for craving but I have also read were it has also been promising in fighting HIV/AIDS so I continue to take it. Do you know anything about this? Thank you, Glad to be sober,:) Karen

Response from Dr. Conway

In the pre-HAART era, a number of approaches were tried to treat HIV. Naltrexone was felt to be an immune enhancer, and seemed to help in some patients, but there is very little controlled clinical trial information. In the era of HAART, there has been little or no further work that has been done. The use of HAART when needed is far more important to your long-term health than naltrexone. That being said, it is not hurting you, and since it may be providing some benefit (quite apart from reducing the cravings), you can keep taking it as long as your doctor thinks it is all right.

And I too am glad you are sober.



Previous
Treatment working?
Next
expired medications

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement